Asymptotic behavior for scalar viscous conservation laws with boundary effect

Tai Ping Liu, Kenji Nishihara

    Research output: Contribution to journalArticlepeer-review

    65 Citations (Scopus)


    We consider the asymptotic stability of viscous shock wave φ for scalar viscous conservation laws ut+f(u)χ=uχχ on the half-space (-∞, 0) with boundary values u|χ=-∞=u-,u|χ=0=u+. Our problem is divided into three cases depending on the sign of shock speed s of the shock (u-, u+). When s≤0, the asymptotic state of u becomes φ(·+d(t)), where d(t) depends implicitly on the initial data u(χ, 0) and is related to the boundary layer of the solution at the boundary χ=0. The stability of this state for s<0 will be shown by applying the weighted energy method. For s=0 a conjecture on d(t) will be presented. The case s>0 is also treated.

    Original languageEnglish
    Pages (from-to)296-320
    Number of pages25
    JournalJournal of Differential Equations
    Issue number2
    Publication statusPublished - 1997 Jan 20

    ASJC Scopus subject areas

    • Analysis


    Dive into the research topics of 'Asymptotic behavior for scalar viscous conservation laws with boundary effect'. Together they form a unique fingerprint.

    Cite this